Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 119, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 27, 2014, 4:57 PM EDT for Blount County, Knox County, Sevier County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2014, 4:57 PM EDT (20:57 UTC)
- Expired
- Jun 27, 2014, 5:33 PM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Blount County, TN, Knox County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:21 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 27, 3:21 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 321 PM EDT FRI JUN 27 2014 .SHORT TERM (TONIGHT AND SATURDAY)... A MOIST AIR MASS WILL REMAIN IN PLACE OVER THE AREA THROUGH THE SHORT TERM PERIOD. BEST SHOWER COVERAGE THROUGH THE EVENING WILL BE IN SOUTHERN SECTIONS...WITH DECREASING ACTIVITY AFTER SUNSET. THE SLOW-MOVING STORMS WILL NEED TO BE MONITORED FOR LOCALIZED FLOODING THROUGH THE EVENING. THERE IS LITTLE FORCING FOR LIFT OVERNIGHT...BUT A CHANCE OF SHOWERS CONTINUES AS EVEN THE SLIGHTEST FORCING COULD PRODUCE A SHOWER IN THE MOIST ENVIRONMENT. PRECIP CHANCES RISE TO LIKELY TOMORROW AS THE MODELS SHOW A 500 MB VORT MAX NOW IN THE WESTERN GULF LIFTING NE AND AFFECTING THE TN VALLEY TOMORROW AFTERNOON. PW VALUES TOMORROW WILL BE AROUND 1.7 INCHES WITH TALL/SKINNY CAPE PROFILES IN FORECAST SOUNDINGS...SO HEAVY RAIN AND LOCALIZED FLOODING WILL BE THE MAIN THREATS. WITH GREATER CLOUD COVER EXPECTED TOMORROW...HIGHS SHOULD BE A FEW DEGREES COOLER THAN WHAT WE ARE SEEING TODAY. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... OVERALL...CHANCES FOR SHOWERS AND THUNDERSTORMS EXIST EACH DAY THROUGH MOST OF THE EXTENDED WITH A DRIER PATTERN IN STORE TOWARD THE END. IT IS LOOKING LIKE THE FOURTH OF JULY IS SHAPING UP TO BE A DRY AND PLEASANT ONE WITH A LITTLE LOWER HUMIDITY VALUES DUE TO A FRONTAL PASSAGE ON WED/THURSDAY. SATURDAY NIGHT...UPPER LEVEL SHORTWAVE WILL CONTINUE TO LIFT NORTH OF OUR AREA PROVIDING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. AS THE NIGHT PROGRESSES...SHOWERS AND STORMS SHOULD BEGIN TO DISSIPATE. A FEW SHOWERS AND STORMS MAY LINGER THROUGH THE NIGHT. WITH HIGH PRESSURE STILL IN PLACE ON SUNDAY...AN UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST AND BECOME EXTREMELY NEGATIVELY TILTED THE CLOSER IT GETS TO OUR AREA. OUT AHEAD OF THIS FEATURE...SHOWERS AND STORMS ARE POSSIBLE SUNDAY AFTERNOON. THE WEAK ASSOCIATED FRONTAL BOUNDARY MOVES THROUGH SUNDAY NIGHT INTO MONDAY. THE HIGH PRESSURE THAT WAS OVER US DURING THE WEEKEND STARTS SHIFTING EAST ON MONDAY WITH AGAIN MORE DIURNAL CONVECTION MONDAY AFTERNOON. LITTLE IF ANY LIFT PRESENT WITH THE PASSING FRONTAL BOUNDARY...SO SHOWERS AND STORMS WILL MAINLY BE DIURNAL. BY TUESDAY A DEEPER TROUGH IS APPROACHING THE OHIO RIVER VALLEY AND WILL SWING THROUGH OUR REGION ON TUES NIGHT INTO THURSDAY. TUESDAY AFTERNOON LOOKS DRY BUT BY TUESDAY EVENING A COLD FRONT ASSOCIATED WITH THE DEEPER TROUGH MOVES INTO OUR AREA TRIGGERING SHOWERS AND STORMS. THERE IS SOME MODEL DISAGREEMENT ON HOW FAST THE FRONTAL BOUNDARY MOVES THROUGH. THE GFS HANGS THE FRONT UP ACROSS OUR AREA ON WEDNESDAY...PROVIDING A TRIGGER FOR MORE SHOWERS AND STORMS BEFORE MOVING THE BOUNDARY OUT BY THURSDAY MORNING. WHEREAS THE ECMWF HAS THE BOUNDARY TO OUR SOUTH AND EAST BY WEDNESDAY AFTERNOON...THUS KEEPING US MORE DRY. WILL COMPROMISE BETWEEN THE TWO MODELS AND KEEP SOME CHANCE OF POPS IN FOR WEDNESDAY UNTIL THE MODELS CAN BETTER RESOLVE THE TIMING. THURSDAY...MUCH DRIER AIR FILTERS IN BEHIND THE FRONT ALLOWING FOR A MOSTLY PRECIP FREE DAY...WILL STILL KEEP A SLIGHT CHANCE POP IN BUT POPS MAY BE ABLE TO BE DROPPED WITH FUTURE FORECAST ISSUANCES. FRIDAY...THE 4TH OF JULY...APPEARS TO BE DRY AS WELL AS DRIER AIR IS STILL IN PLACE...WITH HIGH PRESSURE STARTING TO BUILD BACK IN. TEMPERATURES NEAR NORMAL THR0UGH MOST OF THE EXTENDED WITH A SLIGHT COOL DOWN ON THURSDAY AND FRIDAY BEHIND THE FRONTAL PASSAGE WITH LOWER DEWPOINTS AS WELL. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 87 69 89 / 50 60 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 85 68 87 / 40 60 40 40 OAK RIDGE, TN 67 85 68 87 / 40 60 40 40 TRI CITIES AIRPORT, TN 66 84 65 85 / 30 60 50 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/SR
Hazardous weather outlook, Jun 27, 3:14 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 314 AM EDT FRI JUN 27 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280715- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 314 AM EDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 27, 4:05 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 405 PM EDT FRI JUN 27 2014 TNZ036-069-272045- KNOX TN-ANDERSON TN- 405 PM EDT FRI JUN 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX AND CENTRAL ANDERSON COUNTIES UNTIL 445 PM EDT... AT 404 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POWELL...MOVING NORTH AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KNOXVILLE...OAK RIDGE...CLINTON...KARNS AND POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3594 8395 3593 8418 3615 8422 3617 8394 TIME...MOT...LOC 2004Z 178DEG 8KT 3601 8407 17
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:05 PM EDT | Special Weather Statement | MRX | Anderson | 40 min |
| Jun 27, 5:22 PM EDT | Special Weather Statement | MRX | Monroe | 23 min |
| Jun 27, 6:08 PM EDT | Special Weather Statement | MRX | Loudon | 37 min |
| Jun 27, 6:41 PM EDT | Areal Flood Advisory | MRX | Loudon | 64 min |
| Jun 27, 3:31 PM EDT | Areal Flood Advisory | MRX | Cherokee, Clay | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.